MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: age: 33.A4: weight: 80 grams.D4: udi: n/a as this product code is not exported to the us market.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: technologist.No actual sample was returned; however, a video was provided.It was observed that clear red bubbles were coming out of the gas-outlet side of the oxygenator.It was observed that red clear liquid leaked on the floor.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report of the product with the involved product code/lot number was found.Regarding the cause of this occurrence, after reviewing the provided video, the following possibilities were inferred based on our past experience; however, the actual device could not be confirmed, and it was not possible to clarify the cause of the plasma leakage.The blood properties changed due to some factor, leading to the production of a substance with surface-active properties.This could have disrupted the relationship between the surface tension of the blood and the gas maintained in the micropores of the fiber.As a result, the fiber became hydrophilic, leading to plasma leakage.Relevant instructions for use (ifu) reference: the ifu (capiox fx25) indicates as follows regarding leakage: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir".Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the reported information.Foamy bloody fluid overflowed from the gas outlet after cpb was ran for more than six (6) hours.The procedure outcome was not reported.The patient was not harmed.No medical or surgical intervention was required.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key23816687
Report Number9681834-2025-00225
Device Sequence Number15805060
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)280630(10)250714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Lot Number250714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale
Patient Weight80 KG